2018, Cilt 27, Sayı 1, Sayfa(lar) 112-116
Treatment of Hepatitis C Virus Infection and Drug Interactions After Kidney Transplantation; Case Presentation and Review of the Literature
DOI 10.5262/tndt.2018.1001.13
Ertuğrul ERKEN1, Orçun ALTUNÖREN1, Didem TÜTÜNCÜ2, Muhammed ÇIFTÇIOĞLU2, Songül IŞIKTAŞ2, Selma GÜLER3, Özkan GÜNGÖR1
1Kahramanmaraş Sütçü İmam Üniversitesi Tıp Fakültesi, İç Hastalıkları Anabilim Dalı, Nefroloji Bilim Dalı, Kahramanmaraş, Türkiye
2Kahramanmaraş Sütçü İmam Üniversitesi Tıp Fakültesi, İç Hastalıkları Anabilim Dalı, Kahramanmaraş, Türkiye
3Kahramanmaraş Sütçü İmam Üniversitesi Tıp Fakültesi, Enfeksiyon Hastalıkları Anabilim Dalı, Kahramanmaraş, Türkiye
Keywords: Renal transplantation, Hepatitis C virus, Drug interactions, Tacrolimus, Ritonavir

New direct acting antiviral agents are quite effective in treating hepatitis-C virus infection (HCV). Treating HCV that occurs or relapses after kidney transplantation necessitates a heedful approach for selecting the proper antiviral alternatives with respect to possible drug interactions. Here we want to lay emphasis on drug interactions in kidney transplant recipients along with a case that developed calcineurin inhibitor toxicity after initiation of anti-HCV treatment. A 48-year-old male was admitted after acute severe toxicity with tacrolimus due to a drug interaction with an antiviral regimen including ritonavir for relapsing genotype-1b HCV infection. Cessation of tacrolimus and antiviral therapy provided recovery. Sustained viral response was achieved with the same antiviral regimen with conversion to very low dose cyclosporine-A (CsA). Selection of a proper anti-HCV treatment combination for kidney transplant recipients requires consideration of the viral genotype, clinical features and possible drug interactions with immunosuppressives. These patients must therefore be followed by a hepatologist as well as a nephrologist.

Türk Nefroloji Derneği'nin yayın organıdır.